MICRO THERAPEUTICS, INC. DBA EV3 HYPERGLIDE; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Back to Search Results |
| Model Number |
104-4127 |
| Medical Device Problem Codes |
Inflation Problem (1310); Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/08/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id: 145-5091-150 (lot: b645349); product type: ; implant date n/a; explant date n/a; product id 145-5091-150 (lot: b635112); product type: ; implant date n/a; explant date n/a product id: 103-0608 (lot: unknown); product type: ; implant date n/a; explant date n/a product id 105-5096-000 (b559257); product type: ; implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received a report that the hyperglide balloon catheter was found leaking and could not be inflated, two echelon microcatheters encountered resistance, and an apollo catheter encountered resistance with the mirage guide wire and the tip became detached.The patient was undergoing minimally invasive neuro-intervention for treatment of a dural arteriovenous fistula.The accessed vessel was the femoral artery with a diameter of 9 mm, the radial artery with a diameter of 2.7 mm and an unknown vein with a diameter of 10 mm.It was noted the patient's vessel tortuosity was moderate.It was reported that the radial artery was punctured, and the biotech 6f 90cm long sheath reached the target vessel for treatment.The hyperglide balloon was opened in vitro, hydrated, and then inflated and deflated as usual.However, during the inflation, it was found that the balloon was leaking water and could not be inflated, and there was also water backflow at the proximal end of the balloon catheter.After re-hydration, the inflation and deflation it was tried again, but the previous situation still occurred.In desperation, the surgeon dared not use the product and reported the complaint.It was reported dural arteriovenous fistula was being treated, femoral artery puncture, 6f 90cm long sheath reached the posterior circulation, 6f 115cm silver snake intermediate catheter reached the posterior circulation v4 vertebral artery, sychro 0.014-inch micro-guidewire guided echelon to the target vessel, but it was found to be not smooth when filling the coil.Continuing to try to deliver the spring coil still failed, and it was very difficult to deliver and retrieve the spring coil.In desperation, another echelon was replaced, and it was guided by the micro-guidewire sychro to reach the target vessel again, but the delivery of the spring coil still occurred previous problem, and it had to be removed as a whole.Then there was no choice but to change echelon again and repeat the previous operation.This time, when delivering the axium spring coil, it had relatively less resistance, so the axium was released normally.It was reported catheter resistance occurred in the distal section.It was reported that during venous puncture, the 6f 90cm long sheath reached the target vein.In vitro, after the mirage guidewire entered the apollo, it was found to be stuck and blocked.Then it was found that the tip was directly separated and detached, so it did not enter the body directly.There was no other way.The surgeon did not dare to use this apollo, and replaced it with a new one that did not have the above problems, and the injection was carried out smoothly.It was reported the catheter separated/broke out of the package or during preparation.There was no package damage observed.The package did not show evidence of tampering.The broken location was in the distal section.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheters were flushed as indicated in the ifu. no patient symptoms or further complications were reported as a result of this event.Ancillary devices include a long sheath 6f 90 cm cook sheath, tongqiao silver snake 6f 115 cm echelon 10 microcatheter, synchro 0.014 in 200 cm guidewire, mirage guidewire, axium-20-50-3d, two; axium-14-40-3d, three; axium-12-40-3d, two; axium-10-30-3d, one; axium-3-8-helix, two; axium-2-8-3d, two, onyx34, 4 bottles; onyx18, 9 bottles.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received reported it was like there is something wrong with the echelon's inner coating.The cause of the hyperglide leak or apollo catheter occlusion was not determined.No kink or damage on the echelon or apollo catheter was noted.The tip detachment occured when the guidewire entered the microcatheter.There was no apparent resistance.The apollo tip did not enter the human body.Before it entered the human body, a problem occurred when the guide wire entered apollo outside the body.Angiography cannot confirm atherosclerosis.The guidewire was able to pass the catheter hub.No damage found to the apollo catheter hub.A small bend to aid placement was made in the guidewire tip.No kink damaged found on the guidewire.A sychro 0.014-inch guidewire was used.
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the hyperglide balloon catheter and guidewire were returned for analysis within a shipping box, a plastic bio-pouch, and a secondary pouch.The guidewire was returned inside the hyperglide balloon catheter.A torque device was secured to the guidewire pusher.The hyperglide balloon catheter was returned with a rotating hemostasis valve (rhv) attached to the hub and a cadence syringe attached to the rhv.The torque device, rhv, and cadence syringe were removed to facilitate further evaluation of the hyperglide balloon catheter and guidewire.¿ damage location details: the guidewire extended approximately 44.5 cm from within the hyperglide catheter hub.No damages were observed on the hyperglide catheter hub.The hyperglide catheter body showed no bends or kinks.Upon visual inspection, the hyperglide balloon appeared to be in good condition.¿ testing/analysis: the guidewire was found stuck within the hyperglide catheter, likely due to dried contrast material.To test the balloon for inflation, the hyperglide catheter was dissected (cut).A mandrel was inserted into the distal tip of the balloon, and the balloon was inflated.The balloon's mid-section was found to be leaking and could not maintain inflation.Microscopic inspection revealed tears in the balloon tubing at the location of the leak.¿ conclusion: based on the device analysis and reported information, the customer's reports of "catheter leak" and "no/slow inflation" were confirmed.The hyperglide balloon was found to be leaking and could not be inflated.It is likely that the damage found in the hyperglide balloon contributed to the reported event.Potential causes for the balloon damage include handling during packaging, shipping, or preparation for use.However, the exact cause of the balloon damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received that the tip was shaped.The tip was steam shaped.